MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006006X
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This is one of three products involved with the reported event.The reporting reference number for the other two related complaints are 9616099-2019-02715 and 9616099-2019-02717.
 
Event or Problem Description
As reported, three saber 5mm6cm 150, saber 6mm6cm 150 and saber 2.5mm20cm 150 balloons expanded past the marker bands.There were no reported patient injuries.The devices were received by the representative the same morning of the procedure.The devices were stored, handled and prepped per the instructions for use (ifu).The devices were prepped normally by maintaining negative pressure.There were no anomalies noted to the devices when they were taken out of the packaging.There was no difficulty removing the products from the packaging or removing the products from the hoop.There was no difficulty removing the protective balloon covers.The products were inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the products into the patient.There was no unusual force used at anytime during the procedure.The lesion was moderately calcified.There was no vessel tortuosity.The device was not used for a chronic total occlusion (cto).The balloon did not inflate normally.The maximum inflation pressure was nominal.All the marker bands were accounted for at the end of the procedure.The patient is doing fine.The target lesion was the anterior tibial.The devices will not be returned for analysis.
 
Additional Manufacturer Narrative
Three saber 5mm x 6cm x 150cm, saber 6mm x 6cm x 150cm and saber 2.5mm x 20cm x 150cm balloons expanded past the marker bands.There were no reported patient injuries.The target lesion was the anterior tibial.The lesion was moderately calcified.There was no vessel tortuosity.The devices were not used for a chronic total occlusion (cto).The balloons did not inflate normally.The maximum inflation pressure was nominal.The devices were received by the representative the same morning of the procedure.The devices were stored, handled and prepped per the instructions for use (ifu).The devices were prepped normally by maintaining negative pressure.There were no anomalies noted to the devices when they were taken out of the packaging.There was no difficulty removing the products from the packaging or removing the products from the hoop.There was no difficulty removing the protective balloon covers.The products were inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the products into the patient.There was no unusual force used at any time during the procedure.All the marker bands were accounted for at the end of the procedure.The patient is doing fine.One image was received and reviewed for this event.The marker bands do not appear to be adjacent to the shoulder of the balloon in the image provided.However, without the return of any devices it is not confirmed that the marker bands are out of position.The device was not returned for analysis.A product history record (phr) review of lot 82162857 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band-balloon catheters- offset/out of position-in-patient¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Upon review of one image provided for this event, the marker bands do not appear to be adjacent to the shoulder of the balloon in the image provided.However, without the return of the devices it could not be confirmed that the marker bands are out of specification.During review of prior reported similar events, in which the products were received for analysis, the marker bands were found to be within specification.According to the device description in the safety information in the instructions for use ¿the cordis saber percutaneous transluminal angioplasty (pta) dilatation catheter is a catheter with a distal inflatable balloon.Radiopaque marker bands indicate the dilating section of the balloon and aid in balloon placement.For balloon lengths greater than or equal to 100mm, the distal section will have one (1) marker band and proximal section will consist of two (2) adjacent marker bands.For balloon lengths less than 100mm, the distal and proximal section will have each one (1) marker band.The catheter tip is tapered to ease entry into peripheral arteries and to facilitate the crossing of tight stenoses.The radiopaque marker bands (the length between the outer edge of most proximal to the outer edge of most distal marker band) indicate the stated nominal length of the balloon.¿ neither the phr reviews, nor the information available suggests a manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 6MM6CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8344668
Report Number9616099-2019-02716
Device Sequence Number1833238
Product Code LIT
UDI-Device Identifier20705032069592
UDI-Public20705032069592
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number48006006X
Device Lot Number82162857
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1